This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
Hi, my husband has been on testosterone injections for two years. It has been a pure living hell. The doctors have experimented with him with different levels. He is currently taking 50mg of the testosterone injections twice a week. His total testosterone as of the last lab draw was 750 on the third day. The shots have completely changed his personality, like Dr. Jekyll and Mr. Hyde. He is now really moody and mean and this is not who he truly is. It has been a horrible roller coaster ride. He is going back to the doctor this week to discuss this, but he really does not see that he has any problems with this. Have you seen other people on the shots that have such a traumatic change in personality? What is a good level where a man still has a sex drive but doesn't act like a cave man?
Well I've only been on the injection for about 7 weeks. I've read that the mood swings are obviously different to each person. I've noticed myself that around the last two days before my next injection my moods swing to the poor side but not too bad really.
I mainly went on testosterone to help with my extreme lethargy. My sex drive was ok but I did have problems with ejaculation quite frequently. After taking the injections for this length of time now, the sex issues have disappeared in fact, have increased so my wife tells me to settle down! But my general energy levels haven't come up that much so I'm concerned why. I'm just missing that extra umph to get up and do things. Maybe that will increase over time.
I have been on monthly testosterone shot for the last 7 hears now. My reason for being on the shots was after having seen a urologist in regards to sexual dysfunction.
It was found that my testosterone levels were low. After a few months my sexual problems in the form of ED did not improve and the urologist put me on Caverject.
Another reason that testosterone replacement therapy was decided is the prevent problems with bone density and muscle tone.
I give the shots myself after I had been given the OK by the urologist. So far my wife and kids have not complained about mood swings. Part of this reason might be due to having numerous medicl problems and having learned to cope with things. I'm currently disabled and know that this has changed the way that I look at things. Previously my mood was effected since I had to deal with some real idiots of doctors. I have learned not to waste my time on them. While I was still working it effected me as I did not have the time to consult with these doctors in a normal manner. I only had coffee breaks and lunch time to get a hold of the specialist. Most of the time I was unable to speak to them and they would not disclose information to my wife, due to a so called privacy issue. I had even suggested a release to share medical information, but they refused to do so. Most of the times I was unable to talk with these doctor. Seeying them in person was another waste of time since they could only spent a certain amount of time per patient, so some issues were not discussed. I would have times with frustrations no knowing things regarding my own health. The mood swings from this were most definitely noticed by my wife and children.
I'm glad that I was able to come to a point where I did not let these doctors get in the way of how my life was being effecive. I now consider thes doctors idiots and have the family doctor refer me to a different specialist.
The funny part is that I had to end my career first in 2003 before this other urologist placed me on testosterone replacement therapy. My wife and children remarked on how much stress was relieved and how my moods had improved.
Even with testosterone effecting moods we as patients still have a choice as to how we deal with things. I have noticed other males, some of them friends (I now debate if they indeed are friends) behave completely different when they are out in public or hwo they behave in the work place. They behave in public and work because they realize that other people around them will not put up with their attitude (mood swings.) Once home or my wife and I being at their place, they are a completly different person form what we used to know them from work other public functions. At home to their wife and children they behave like complete jerks. Personal will power has a lot to do with this.
I most likely will need to be on testosterone for the rest of my life. In 2000 I lost my left testicle following a severe infection. I was born with undescended testes, the left one descended before I was one year old, the right however did not untill I was about 12.
When testosterone level were checked they were found to be quite low.
My husband started the testosterone injections last summer and was doing a lot better at first (more energy, no sex problems, etc), Now he has become very moody, depressed, angry - all of this is everyone else's fault - as his testosterone levels climb. I've been with him for 12 years and this is all new behavior for him. I am afraid for our marriage now as he doesn't see his behavior as a possible change due to what he is taking. Any advice?
oh--my heart is aching right now because of the same thing. Our 12 year old daughter whispers " Daddy's home" as warning. His reactions havent' been normal anger--it's waaaay over the top.
He wants to have sex more and that's great, but when I was too tired the other night he became very angry with me and raised his voice and stomped around like a big gorilla.... now THAT'S romantic......sheesh.. just go away! Im so very sad, I might have to leave if this keeps up Weve been married 15years. I keep looking all over the net for drug info re: testosterone cyprionate and mood. Anger , Aggression, and mood swings are NOT listed as a common side effect.
Hi, I am relieved to know someone is experiencing the same thing that I am with my husband. My 13 and 11 year old say the same thing about their dad I as well have come to dread my husband coming home. It all started when he was dx with low testosterone and is prescribed injections 200mg 1 time per week that my father in law gives him a shot. He started taking shots about 4 years ago. It has been a downward spiral since. He is not the same person I once knew we have been married for 14 years. His mood swings are awful. He loses his temper easily and it is almost like a rage. He expects sex 5 or 6 times a week and gets angry and moody if he doesn't get what he wants. I have researched it and there are some sites that do list these side effects. I have tried many times to talk to him about it and he will not listen responds with do you know I could die from having low testosterone. I just wonder if it produces some kind of high effect they like. Please feel free to message or reply if you need someone to relate who is experiencing the same issues.
I've been experiencing the exact same thing. EXACT! I'm glad I'm not alone... but I'm not glad this is something we have to endure. I've asked my husband if he will discontinue the injections. We'll see how that goes...
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.